OR WAIT 15 SECS
Laboratory analysis now includes ED dietary supplements.
Two months after the first lots of ranitidine (Zantac) were recalled due to a carcinogenic impurity, numerous ranitidine products have been recalled including the most recent recall of Ranitidine Syrup, supplied to hospital wholesalers nationwide.
In related news, Med Man Distribution is voluntarily recalling all lots of Up2 dietary supplement due to undeclared sildenafil (Viagra), used to treat erectile dysfunction.
American Health Packaging is voluntarily recalling eight lots of Ranitidine Syrup (Ranitidine Oral Solution USP) 150 mg/10 mL Liquid Unit Dose Cups to the consumer level due to the detection of trace amounts N-nitrosodimethylamine (NDMA). The product was distributed nationwide to wholesalers for use in hospital settings.
“This recall is being initiated in response to the recall by the manufacturer (Lannett Company, Inc.), which included affected lots that were repackaged by American Health Packaging,” American Health said in a statement.
Ranitidine is used as a short-term treatment for active duodenal ulcers, maintenance therapy for duodenal ulcer patients, treatment of pathological hypersecretory conditions, short-term treatment of active, benign gastric ulcers, maintenance therapy for gastric ulcers, treatment of GERD and treatment of endoscopically diagnosed erosive esophagitis.
American Health Packaging notified its distributors by recall letter to immediately discontinue distribution of the specific lots being recalled and to notify their sub-accounts. American Health Packaging is arranging for return of all recalled products to lnmar Pharmaceuticals Services.
Pharmacies that have received the affected lot should contact (877) 475-5864 to receive a return packet, American Health said.
Meanwhile, FDA laboratory analysis found that the Up2 dietary supplement contains sildenafil. “Sildenafil is an FDA-approved prescription drug for erectile dysfunction. The presence of sildenafil in Up2 products renders them unapproved drugs for which safety and efficacy have not been established, therefore subject to recall,” Med Man said in a press release.
“This undeclared ingredient may interact with nitrates found in some prescription drugs, such as nitroglycerin, and may lower blood pressure to dangerous levels which can be life threatening. People with diabetes, high blood pressure, high cholesterol, or heart disease often take nitrates and may be the population most likely to be affected,” Med Man said.
Med Man has not received any reports of adverse events related to the recall at the time of this report .